EconPapers    
Economics at your fingertips  
 

Yield Curve and Volatility: Lessons from Eurodollar Futures and Options

Ruslan Bikbov and Mikhail Chernov

Journal of Financial Econometrics, 2011, vol. 9, issue 1, 66-105

Abstract: We evaluate the statistical and economic differences between affine term-structure models. Despite the voluminous literature on this subject, we have a limited understanding of those structural features of the models that are important in practice. Given that the key distinguishing characteristic of the affine models is the specification of the conditional volatility of the factors, we explore models that have critical differences in this respect: Gaussian (constant volatility) and stochastic volatility models. We estimate the models using the Eurodollar futures and options data as a basis. We subject these models to an exhaustive set of diagnostics. In particular, we develop a finite-sample version of the encompassing test for non-nested models. We find, based on the statistical tests and pricing errors, that there is little difference between the models when the models are estimated using only the yield curve information. Using options data enables us to separate the models very clearly. The stochastic volatility model is the most successful according to our diagnostics. JEL: C1, G12 Copyright The Author 2010. Published by Oxford University Press. All rights reserved. For permissions, please e-mail: journals.permissions@oxfordjournals.org, Oxford University Press.

Date: 2011
References: Add references at CitEc
Citations: View citations in EconPapers (22)

Downloads: (external link)
http://hdl.handle.net/10.1093/jjfinec/nbq019 (application/pdf)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:oup:jfinec:v:9:y:2011:i:1:p:66-105

Ordering information: This journal article can be ordered from
https://academic.oup.com/journals

Access Statistics for this article

Journal of Financial Econometrics is currently edited by Allan Timmermann and Fabio Trojani

More articles in Journal of Financial Econometrics from Oxford University Press Oxford University Press, Great Clarendon Street, Oxford OX2 6DP, UK. Contact information at EDIRC.
Bibliographic data for series maintained by Oxford University Press ().

 
Page updated 2025-03-22
Handle: RePEc:oup:jfinec:v:9:y:2011:i:1:p:66-105